MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA DUAL PORT 20GA 1.75IN (1.1 MM X 45 MM); INTERVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA DUAL PORT 20GA 1.75IN (1.1 MM X 45 MM); INTERVASCULAR CATHETER
Catalog Number 383538
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: director supply chain logistics & capital mgmt.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that an unspecified number of bd nexiva dual port 20ga 1.75in (1.1 mm x 45 mm) experienced a catheter that broke/separated from the hub during use.The following information was provided by the initial reporter: material no: 383538, batch no: 8186541.Per customer email: hey, another one disconnected or broke apart when used on a patient.Item number (383538), lot number (8186541).
 
Event or Problem Description
It was reported that an unspecified number of bd nexiva dual port 20ga 1.75in (1.1 mm x 45 mm) experienced a catheter that broke/separated from the hub during use.The following information was provided by the initial reporter: material no: 383538, batch no: 8186541.Per customer email: hey, another one disconnected or broke apart when used on a patient.Item number: (383538), lot number: (8186541).
 
Additional Manufacturer Narrative
H.6.Investigation summary: received a 20ga nexiva catheter-adapter extension set within an open package from lot: 8186541.A review of the device history record revealed no irregularities during the manufacture of the reported lot.The extension tubing was received in 2 portions: the extension tubing was disconnected from the winged adapter.Traces adhesive were observed at the end of the extension tubing.Traces of adhesive were observed outside of the adapter port.Conclusion: the device failure was due to an insufficient amount of adhesive in the extension tubing/ adapter joint.This defect is created at the new zone 8 adhesive dispense station.When the adhesive dispense tips become misaligned, adhesive is not dispensed in the proper location leading to an insufficient amount of adhesive in the tubing/adapter port joint.This failure mode of the process was introduced by the new station design, and the 100% adhesive presence vision system was not capable of detecting these failures.The manufacturing department identified the issue and took immediate corrective action on 11 sep 2018 by upgrading the vision system on both production lines to be able to detect adhesive that was not in the correct location.Holders for the adhesive dispense tips were added to the machine on 26 sep 2018 to better protect the tips from damage and becoming misaligned.Capa: 684099 to further investigate this issue was completed on 26apr2019.The lot in question was produced before the completion of the corrective action, therefore a new corrective action is not warranted as no new trends for this defect have been identified post-capa.H3 other text.

Brand Name
BD NEXIVA DUAL PORT 20GA 1.75IN (1.1 MM X 45 MM)
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key8782106
Report Number1710034-2019-00759
Device Sequence Number11272310
Product Code FOZ
UDI-Device Identifier30382903835387
UDI-Public30382903835387
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2021
Device Catalogue Number383538
Device Lot Number8186541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;